MAUDE Adverse Event Report: KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG DISTRACTION, INTERNAL; DISTRACTOR

KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG DISTRACTION, INTERNAL; DISTRACTOR
Model Number 51-526-30-09
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/17/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the distractor was open to about 25mm and was used to retract the patients skull.After about a week the end ratchet snapped off and the device was not able to retract any further.It is believed tissue and or bone got caught in the track, which caused the device to break.Device was removed on (b)(6) 2017.Distractor was used as a retractor.The use of the device in this manner is considered off indications for use.
 
Additional Manufacturer Narrative
An investigation was performed using visual and stereo inspection on the returned product.The stereo microscope investigation revealed tensile cracks.Further investigation determined that there was no indication of material or manufacturing defects observed.During the investigation the product lot number provided was reviewed in the device history records.The dhr review showed no discrepancies or anomalies.The results of the investigation have concluded the root cause for the device breaking was cue to strain on the device which caused mechanical stress.If further information is obtained that might add value to the contents of the investigation report, an additional follow-up report will be submitted.

Brand Name
DISTRACTION, INTERNAL
Common Device Name
DISTRACTOR
Manufacturer (Section D)
KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG
kolbinger strabe 10
muhlheim/donau, 78570
GM  78570
MDR Report Key6411143
Report Number9610905-2017-00035
Device Sequence Number18997362
Product Code MQN
UDI-Device Identifier00888118099617
UDI-Public(01)00888118099617
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K010139
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number51-526-30-09
Device Lot Number33177251
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/17/2017
Supplement Date Received by Manufacturer02/17/2017
Initial Report FDA Received Date03/16/2017
Supplement Report FDA Received Date09/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age2 YR